Florida, 2018Tropical Storm in Florida, May 27, 2018
May 27, 2018 · NWS TBW · 2 events in 2 counties and zones
Subtropical Storm Alberto formed in the northwestern Caribbean Sea on the morning of May 25th and moved north through through the eastern Gulf before making landfall near Laguna Beach Florida on the afternoon of the 28th with a minimum central pressure of 990mb. The highest wind gusts in west central Florida was 41 MPH in Pinellas and Highlands counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Subtropical Storm Alberto formed in the northwestern Caribbean Sea on the morning of May 25th and moved north through through the eastern Gulf before making landfall near Laguna Beach Florida on the afternoon of the 28th with a minimum central pressure of 990mb. The highest wind gusts in west central Florida was 41 MPH in Pinellas and Highlands counties. Storm surge was confined to no more than 2 feet over Levy and Citrus counties, with minimal flooding and beach erosion impacts. The storm total rainfall across the area was mostly around 1 to 2 inches, although isolated areas saw higher amounts with the highest reported total being 6.60 inches at Dover in Hillsborough County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 27, 8:01 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, May 27, 8:01 AM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
901 AM EDT Sun May 27 2018
...Tropical Storm Warnings in Effect Today for Coastal Areas of
Tampa Bay, the Suncoast and SW FL...
...Storm Surge Watch for the N Nature Coast...
...Locally Heavy Rain And Flooding Possible through Sunday...
...Hazardous Marine And Beach Conditions for the next several
days...
.UPDATE (Rest of today)...
Sub-Tropical Storm Alberto is located about 165 miles southwest of
Tampa Bay and continues to track northward at 15 mph through the
eastern Gulf of Mexico. Radar imagery is showing the outer bands of
this storm continuing to produce scattered rainshowers along the
coastal counties and over the Nature Coast. Gusty winds between 20-
30 knots are also being reported at some of the coastal reporting
stations and buoys offshore. Although we have some scattered storms
over the region, latest WV imagery and HRRR guidance are indicating
a dry notch on the southeast side of Alberto moving into the area
later today. This will produce decreasing rain chances through the
remainder of the day. With that being said, have adjusted POPs
downward to reflect that. Will send out updated zone
forecasts shortly.
&&
.AVIATION...
Tropical storm warnings in effect today for coastal areas with
strong and gusty south-southeast winds with gusts reaching 20-30
knots through the day. Latest radar is showing most of the showers
moving north and west of the terminals. Periods of showers are
possible through the day, so will hold VCSH through the period. Some
MVFR/IFR conditions are being reported this morning, but should
become predominately VFR later this afternoon. No other aviation
impacts expected.
&&
.MARINE...
Tropical storm warnings in effect today with seas of 10-
15+ft, winds over 34kts, and rain squalls. Marine operators should
remain in port until condition improve in the coming days.
&&
.Preliminary Point Temps/PoPs...
TPA 81 76 83 75 / 80 50 70 40
FMY 81 75 84 74 / 60 40 60 50
GIF 81 74 86 73 / 70 40 80 40
SRQ 81 76 81 75 / 70 50 60 50
BKV 82 74 85 73 / 70 40 70 30
SPG 83 76 85 75 / 80 50 70 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Flood Watch through Monday evening for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal
Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-Inland
Charlotte-Inland Citrus-Inland Hernando-Inland
Hillsborough-Inland Lee-Inland Levy-Inland Manatee-
Inland Pasco-Inland Sarasota-Pinellas-Polk-Sumter.
High Surf Advisory until 6 AM EDT Monday for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Tropical Storm Warning for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal
Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-Pinellas.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine
Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood
to Tarpon Springs FL out 20 NM-Coastal waters from
Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL
out 20 to 60 NM-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM-Waters from Tarpon Springs
to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...74/Wynn
UPPER AIR...11/McKaughan
DECISION SUPPORT...57/McMichaelHazardous weather outlook, May 27, 3:00 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
400 AM EDT Sun May 27 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-272000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
400 AM EDT Sun May 27 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Bands of showers with isolated thunderstorms will continue to move
north through the area today. Thunderstorms that develop will be
capable of producing strong gusty winds, locally heavy rains,
deadly lightning strikes, and isolated tornadoes.
...FLOOD IMPACT...
Widespread rain is expected today on top of already saturated
ground. The heavy rain will produce flooding of low lying and
poor drainage areas as well as the ponding of water on roadways.
Motorists should exercise caution.
...SURGE/COASTAL FLOOD IMPACT...
Breezy winds turning onshore this afternoon will cause storm surge
of around 3 feet this afternoon along the coast of Levy and
Citrus counties. Coastal residents should be alert for later
statements or warnings, and take action to protect property.
...RIP CURRENT IMPACT...
Breezy winds and high surf over the Gulf waters will continue to
produce an increased risk of rip currents along area beaches
today and tonight.
...MARINE IMPACTS...
Breezy winds will continue to increase across the Gulf waters
today and tonight as Subtropical Storm Alberto continues to move
north, with wind speeds of 25 to 40 knots and seas building to 15
feet. This will create hazardous boating conditions for small
craft operators.
...RIVER FLOOD IMPACT...
River flooding is forecast to occur on the Myakka River at Myakka
River State Park and the Alafia River at Riverview. Residents
living along rivers or faster flowing streams should remain aware
of water levels and be ready to move to higher ground should
flooding be observed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
...THUNDERSTORM IMPACT...
Numerous to widespread showers and thunderstorms are expected
each day through the middle of the week. Thunderstorms will be
capable of producing strong gusty winds, locally heavy rain, and
frequent deadly lightning strikes.
...FLOOD IMPACT...
Deep moisture over the area will allow for the possibility of
heavy rain each day through the middle of the week. The heavy
rain will produce flooding of low lying and poor drainage areas as
well as the ponding of water on roadways. Motorists should
exercise caution.
...SURGE/COASTAL FLOOD IMPACT...
Continued onshore winds will create around 3 feet of storm surge
along the Nature Coast on Monday, leading to higher than normal
high tides and coastal flooding. Coastal residents should be
alert for later statements or warnings, and take action to protect
property.
...RIP CURRENT IMPACT...
Breezy winds and high surf over the Gulf waters will continue to
produce an increased risk of rip currents along area beaches
Monday and Tuesday.
...MARINE IMPACTS...
Winds of 20 to 30 knots with seas of up to 15 feet will continue
to produced hazardous boating conditions for small craft
operators on Monday. High pressure will build back into the area
Monday night through Wednesday, allowing boating conditions to
gradually improve.
...RIVER FLOOD IMPACT...
Heavy rain through the next several days will increase the risk of
flooding on areas rivers this week. Residents living along rivers
or faster flowing streams should remain aware of water levels and
be ready to move to higher ground should flooding be observed.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Fleming
In the hours before
Local storm report, May 27, 5:45 AM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
645 AM EDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST 20 SW LONGBOAT KEY 27.20N 82.90W
05/27/2018 M43 MPH GMZ853 FL BUOY
BUOY STATION 42013, 20 SW LONGBOAT KEY.
&&
JCMLocal storm report, May 27, 5:56 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
656 AM EDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM 20 SW LONGBOAT KEY 27.20N 82.90W
05/27/2018 GMZ853 FL BUOY
BUOY STATION 42013, 20 SW LONGBOAT KEY WIND
GUST TO 43 MPH.
&&
JCMLocal storm report, May 27, 7:53 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
853 AM EDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TROPICAL STORM 20 SW LONGBOAT KEY 27.20N 82.90W
05/27/2018 GMZ853 FL BUOY
BUOY STATION 42013, 20 SW LONGBOAT KEY. WIND
GUST TO 47 MPH.
&&
JCMLocal storm report, May 27, 8:24 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
924 AM EDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TROPICAL STORM 20 SW LONGBOAT KEY 27.20N 82.90W
05/27/2018 GMZ853 FL BUOY
BUOY STATION 42013, 20 SW LONGBOAT KEY. WIND
GUST TO 65 MPH.
&&
JCMTropical Storm, Highlands
- When
- May 27, 10:15 AM EST
- Where
- Highlands forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.343, -81.341 (the zone’s center; the record gives no point)
Subtropical Storm Alberto formed in the northwestern Caribbean Sea on the morning of May 25th and moved north through through the eastern Gulf before making landfall near Laguna Beach Florida on the afternoon of the 28th with a minimum central pressure of 990mb. Storm surge was confined to no more than 2 feet over Levy and Citrus counties, with minimal flooding and beach erosion impacts. The storm total rainfall across the area was mostly around 1 to 2 inches, although isolated areas saw higher amounts with the highest reported total being 6.60 inches at Dover in Hillsborough County.
A mesonet station near Archbold reported a tropical storm wind gust of 41 mph.
Tropical Storm, Pinellas
- When
- May 27, 4:28 PM EST
- Where
- Pinellas forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.903, -82.739 (the zone’s center; the record gives no point)
Subtropical Storm Alberto formed in the northwestern Caribbean Sea on the morning of May 25th and moved north through through the eastern Gulf before making landfall near Laguna Beach Florida on the afternoon of the 28th with a minimum central pressure of 990mb. Storm surge was confined to no more than 2 feet over Levy and Citrus counties, with minimal flooding and beach erosion impacts. The storm total rainfall across the area was mostly around 1 to 2 inches, although isolated areas saw higher amounts with the highest reported total being 6.60 inches at Dover in Hillsborough County.
A mesonet station near Holiday reported a tropical storm wind gust of 41 mph.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, May 27 to 28, 20181 death · $22 million · 33 events
- Hail and Damaging Winds in Michigan, May 27, 20181 death · 1 injured · $46,000 · 1 in hail · 5 events
- Flash Flooding and Heavy Rain in Virginia, May 27 to 28, 2018$1.5 million · 6 events
- Tornadoes and Hail in Wyoming, May 27, 2018EF2 · 13 events
- Flash Flooding in West Virginia, May 27, 2018$255,000 · 3 events
- Wildfire in Texas, May 27 to 29, 2018$150,000 · 1 event
- Hail and Damaging Winds in Wyoming, May 27, 2018$75,000 · 1.75 in hail · 7 events
- Damaging Winds in Kentucky, May 27, 2018$56,000 · 55 kt wind · 3 events
- Flooding and Hail in Texas, May 27, 20182.75 in hail · 24 events
- Tornado and Hail in Illinois, May 27, 2018$15,000 · EF0 · 6 events
- Flash Flooding in New Jersey, May 27, 201813 events
- Hail and Damaging Winds in Kansas, May 27, 2018$1,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749323, 749324.